Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Little Rock, AR

June 19, 2007Desha County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 19, 2007, 5:45 AM CDT for Desha County, Arkansas. It took effect at Jun 19, 2007, 5:50 AM CDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 5:45 AM CDT (10:45 UTC)
In effect from
Jun 19, 2007, 5:50 AM CDT
Expired
Jun 19, 2007, 7:45 AM CDT
In force
115 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Desha County, AR

The radar

The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:58 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 19, 4:58 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 AM CDT TUE JUN 19 2007

.SHORT TERM...TODAY THROUGH FRIDAY
A SOMEWHAT BUSY MORNING...WITH STRONG/SEVERE THUNDERSTORMS AND
HEAVY RAIN IN SOUTHEAST ARKANSAS...MAINLY IN DESHA COUNTY. STORMS
ASSOCIATED WITH LOW PRESSURE ALOFT ALONG THE MISSISSIPPI RIVER.
THE LOW WILL HEAD EAST TODAY...BUT WILL BE FOLLOWED CLOSELY BY A
COLD FRONT PUSHING INTO THE STATE FROM THE NORTHWEST.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST TODAY AHEAD OF THE FRONT. COVERAGE WILL NOT BE NEARLY AS
MUCH AS ON MONDAY...WITH MOST PRECIPITATION IN THE SOUTHEAST HALF
OF THE STATE.

HIGH PRESSURE WILL BEGIN BUILDING IN THE SOUTHERN PLAINS
TONIGHT...WITH THE FRONT HANGING UP IN SOUTHWEST ARKANSAS. GIVEN
THIS...DEWPOINTS/MOISTURE LEVELS WILL STAY UP IN THE SOUTH/WEST.
IN NORTHERN/EASTERN SECTIONS OF THE STATE...DRIER AIR WILL WILL
FILTER IN...WITH CLOUDS DECREASING.

ON WEDNESDAY...FRONT WILL REMAIN IN PLACE...WITH ISOLATED
THUNDERSTORMS POSSIBLE IN THE AFTERNOON ACROSS THE WEST. WILL BE
DRY AND WARM ELSEWHERE.

LOOKING AHEAD...FRONT WILL PRETTY MUCH WASH OUT...WITH HIGH
PRESSURE BECOMING THE MAIN WEATHER FEATURE. NO RAIN EXPECTED
THURSDAY/FRIDAY...WITH HOT TEMPERATURES.

AS A WHOLE...TEMPERATURES WILL BE AT/ABOVE NORMAL THROUGH THE
PERIOD. (46)
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER RIDGE CONTINUES TO STRENGTHEN OVER MUCH OF THE EASTERN TWO
THIRDS OF THE COUNTRY. THERE SEEMS TO BE A BIT OF CONVECTIVE FEED
BACK SATURDAY NIGHT OVER OUR FORECAST AREA. OTHERWISE...THE RIDGE
JUST KEEPS ON TICKING. THE GFS SURFACE PATTERN IS CONSISTENT WITH
ITS UPPER LEVEL SOLUTION AND IT SHOWS AN ENHANCED AREA OF CONVECTION
DURING THE OVERNIGHT HOURS SATURDAY INTO SUNDAY MORNING...BUT THE
SHORT WAVE CAUSING THIS IS TOO WEAK TO GENERATE THAT MUCH
CONVECTION. SO WILL IGNORE THIS FEATURE FROM THIS RUN. WILL KEEP
SOUTHERLY WINDS ACROSS OUR AREA WITH A DIURNAL PATTERN TO THE SILENT
POPS. TEMPERATURES WILL KEEP THEIR ABOVE NORMAL TREND...BUT SOMEWHAT
LOWER THAN GFS NUMBERS SHOW SINCE PLENTY OF MOISTURE WILL ABSORB
LOTS OF THE SUNS ENERGY. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  66  91  67 /  30  10  10  10
CAMDEN AR         90  70  93  71 /  30  10  20  20
HARRISON AR       87  65  89  66 /  20  10  10  10
HOT SPRINGS AR    90  70  92  69 /  20  10  20  20
LITTLE ROCK   AR  90  70  93  69 /  30  10  10  10
MONTICELLO AR     90  70  94  71 /  40  10  10  10
MOUNT IDA AR      90  70  91  69 /  20  10  20  20
MOUNTAIN HOME AR  88  64  90  66 /  20  10  10  10
NEWPORT AR        90  66  92  67 /  30  10  10  10
PINE BLUFF AR     90  70  93  70 /  40  10  10  10
RUSSELLVILLE AR   89  67  90  68 /  20  10  10  10
SEARCY AR         90  69  92  68 /  30  10  10  10
STUTTGART AR      90  69  93  69 /  30  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...32
Hazardous weather outlook, Jun 19, 5:00 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 19 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LINGERING SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHEAST SECTIONS
OF THE STATE WILL BE CAPABLE OF PRODUCING HEAVY RAINS...AND POSSIBLY
SOME FLOODING THIS MORNING. HIGH PRESSURE WILL CONTINUE TO BUILD
OVER THE AREA...AND DRIER AIR SHOULD MOVE IN...DIMINISHING RAIN
CHANCES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

32

In the hours before

Special weather statement, Jun 19, 1:44 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
144 AM CDT TUE JUN 19 2007

ARZ065-190730-
DESHA-
144 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY
UNTIL 230 AM CDT...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR DERMOTT...MOVING EAST
AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS SOUTHERN DESHA COUNTY.

46
Special weather statement, Jun 19, 2:40 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CDT TUE JUN 19 2007

ARZ065-190830-
DESHA-
240 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY
UNTIL 330 AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR MCGEHEE...MOVING EAST
AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS SOUTHERN DESHA COUNTY.

46
Special weather statement, Jun 19, 2:52 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 AM CDT TUE JUN 19 2007

ARZ012-190835-
NEWTON-
252 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN NEWTON COUNTY
UNTIL 335 AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF JASPER...
MOVING EAST AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS NORTHERN NEWTON COUNTY.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:54 AM CDTSevere Thunderstorm WarningLZKDesha36 min
Jun 19, 3:11 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 19, 3:44 AM CDTSevere Thunderstorm WarningLZKDesha46 min
Jun 19, 3:18 PM CDTSevere Thunderstorm WarningLZKMontgomery57 min
Jun 19, 3:49 PM CDTSevere Thunderstorm WarningLZKPolk, Scott56 min
Jun 19, 4:45 PM CDTSevere Thunderstorm WarningLZKPolk, Scott60 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.